Alert archive / Washington / Wind Advisories in 2008
Wind Advisory 6, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Feb 5, 2008, 3:23 AM PST for San Juan County, Washington. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2008, 3:23 AM PST (11:23 UTC)
- Expired
- Feb 5, 2008, 9:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 11.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 051123 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 323 AM PST TUE FEB 5 2008 ...STRONG COLD FRONT WILL CAUSE WINDY CONDITIONS TODAY... .A FAIRLY STRONG COLD FRONT WILL CROSS WESTERN WASHINGTON EARLY THIS AFTERNOON. SOUTHERLY WINDS IN ADVANCE OF THIS FRONT WILL STEADILY INCREASE THROUGH THE MORNING HOURS AND PEAK AN HOUR OR TWO AHEAD OF THE FRONT. THE WINDS THEN SHIFT TO A WEST TO SOUTHWEST DIRECTION AFTER THE FRONT PASSES AND THEN GRADUALLY DIMINISH THROUGH THE EVENING HOURS. WAZ001-503-506-510-515-051930- /O.NEW.KSEW.WI.Y.0006.080205T1123Z-080205T2300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-WESTERN STRAIT OF JUAN DE FUCA- 323 AM PST TUE FEB 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. SOUTH TO SOUTHEAST WINDS WILL INCREASE THROUGH THE MORNING HOURS...WITH SUSTAINED WINDS PEAKING BETWEEN 20 TO 35 MPH. WIND GUSTS WITH THIS SYSTEM WILL REACH BETWEEN 45 AND 55 MPH SHORTLY BEFORE AND AFTER THE FRONTAL PASSAGE DURING THE EARLY AFTERNOON HOURS. WEST TO SOUTHWEST WINDS BEHIND THE FRONT WILL EASE TO 15 TO 25 MPH THROUGH THE EVENING HOURS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ CERNIGLIA WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
000 WWUS76 KSEW 052050 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1250 PM PST TUE FEB 5 2008 ...STRONG COLD FRONT IS GIVING WINDY CONDITIONS TO WESTERN WASHINGTON THIS AFTERNOON... .A STRONG COLD FRONT MOVED THROUGH WESTERN WASHINGTON EARLY THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH CAN BE EXPECTED THROUGH THE AFTERNOON AND EARLY EVENING. WINDS WILL BE WESTERLY NEAR THE STRAIT OF JUAN DE FUCA. WINDS WILL GRADUALLY DIMINISH THIS EVENING. WAZ504-505-507>509-511-512-060500- /O.EXB.KSEW.WI.Y.0006.000000T0000Z-080206T0500Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 1250 PM PST TUE FEB 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH CAN BE EXPECTED THROUGH EARLY THIS EVENING. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ001-503-506-510-515-060500- /O.EXT.KSEW.WI.Y.0006.000000T0000Z-080206T0500Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-WESTERN STRAIT OF JUAN DE FUCA- 1250 PM PST TUE FEB 5 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH CAN BE EXPECTED THROUGH EARLY THIS EVENING. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ MM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Feb 5, 3:00 AM PST, 23 minutes earlier.
Area forecast discussion, Feb 5, 3:00 AM PST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 300 AM PST TUE FEB 5 2008 .SYNOPSIS...A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA TODAY WITH GUSTY WINDS AND PERIODS OF RAIN. SNOW WILL BECOME HEAVY AT TIMES THIS AFTERNOON INTO WEDNESDAY. ANOTHER FRONTAL SYSTEM WILL AFFECT THE REGION WEDNESDAY NIGHT AND THURSDAY...AGAIN WITH BREEZY CONDITIONS...RAIN AND HEAVY MOUNTAIN SNOWS. UNSETTLED WEATHER IS EXPECTED INTO NEXT WEEKEND. && .SHORT TERM...STRONG COLD FRONT OUT A BIT WEST OT 130W THIS MORNING AND HEADED OUR WAY. THE FRONT IS EXPECTED TO REACH THE COAST AROUND OR SHORTLY BEFORE NOON THEN CROSS THE INTERIOR EARLY TO MID AFTERNOON. THE OCCASIONAL LIGHT PRECIP WILL INCREASE IN INTENSITY MID MORNING AS THE FRONT APPROACHES WITH AN INCREASE IN WIND SPEEDS AS WELL. AFTER THE FRONT PASSES WINDS WILL SLOWLY DIMINISH WITH STEADY PRECIP BECOMING BROKEN UP OVER THE LOWLANDS. SNOW WILL PICK UP IN INTENSITY THIS AFTERNOON OVER THE MOUNTAINS WITH THE APPROACHING FRONT AS WELL. FOR TONIGHT THE REGION WILL BE UNDER A STRONG AND MOIST WEST FLOW. THIS WILL PROVIDE PLENTY OF SHOWER ACTIVITY FOR MOST OF THE LOWLANDS EXCEPT DUE EAST OF THE OLYMPICS WHERE WE WILL HAVE A BIG PRECIP HOLE (THINK BREMERTON TO SEATTLE). PATTERN IS GOOD FOR A CONVERGENCE ZONE OVER SNOHOMISH COUNTY AS WELL. BIGGER STORY IS THAT THE STRONG WESTERLY FLOW WILL SMACK INTO THE MOUNTAINS AND PRODUCE A 18-24 HOUR PERIOD OF MODERATE TO HEAVY SNOWFALL. THIS ALONG WITH GUSTY WINDS WILL MAKE TRAVEL ACROSS THE PASSES INTERESTING AT BEST TONIGHT AND EARLY WEDNESDAY. AFTER A BIT OF A BREAK OF SHORTS...DURING THE MIDDLE OF THE DAY WEDNESDAY...THE NEXT FRONTAL SYSTEM RAPIDLY HEADED THIS WAY WILL BEGIN TO SPREAD PRECIPITATION ACROSS THE REGION LATE WEDNESDAY INTO WEDNESDAY NIGHT. THEN STRONG WESTERLY FLOW RESUMES BEHIND THIS SYSTEM INTO THURSDAY. THUS BREEZY ONCE AGAIN WITH STRONG UPSLOPE FLOW IN THE MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY FOR ANOTHER ROUND OF MODERATE TO HEAVY SNOWS. THIS STRONG WESTERLY FLOW COULD CONTINUE INTO FRIDAY WITH THE SNOW JUST PILING UP. CERNIGLIA .LONG TERM...MID LEVEL HEIGHTS BEGIN TO BUILD FRIDAY AND CONTINUE RIGHT INTO SATURDAY AS A RIDGE BUILD OVER THE WEST COAST. PRECIPITATION GRADUALLY DIMINISHES FRIDAY NIGHT AS SNOW LEVELS RISE. THE NEXT FRONT IS EXPECTED TO CROSS THE AREA LATER SATURDAY...AND WITH RELATIVELY WARM AIR MASS OVER THE REGION WE COULD END UP WITH RAIN FALLING AT PASS LEVEL WHICH WOULD WEIGHT DOWN THE SNOW PACK SOME. AFTER THE FRONT PASSES COOLER AIR INFILTRATES THE REGION BUT NOT QUITE A COOL AS WHAT WE HAVE HAD OF LATE SO INSTEAD OF SNOW LEVELS 500-1500 FT IT WILL BE MORE LIKE 2000-3000 FT SUNDAY ONWARD. OVERALL ALL VERY ACTIVE PATTERN WELL INTO NEXT NEXT WEEK FOR OCCASIONAL BREEZY AND RAINY PERIODS. WINTER CONTINUES. CERNIGLIA && .AVIATION...CEILINGS REMAIN MOSTLY MVFR EARLY THIS MORNING WITH ISOLATED POCKETS OF IFR. PRECIP WILL FILL IN THIS MORNING ACROSS THE REGION AS A COLD FRONT ABOUT 250 NM OFFSHORE AT 1030Z APPROACHES. THIS SHOULD BE A FAIRLY STRONG COLD FRONT WITH CEILINGS POSSIBLY DROPPING TO IFR WITH VISIBILITIES OF 3-5SM AT TIMES IN MODERATE PRECIP LATER THIS MORNING. THE FRONT WILL MOVE THROUGH THE PUGET SOUND TERMINALS AROUND 20Z. WINDS AT THE 5000 FOOT LEVEL WILL RISE TO SOUTHERLY 50 TO 60 KNOTS NEAR AND WITH THE COLD FRONT PASSAGE...FROM 15Z TO 21Z OR SO TODAY. STRONG ONSHORE FLOW BEHIND THE FRONT WILL HELP DEVELOP A CONVERGENCE ZONE LATER THIS AFTERNOON. AT KSEA...MVFR CEILINGS TO CONTINUE THIS MORNING WITH RAIN INCREASING. TEMPO CEILINGS BELOW 1000 FEET MAY OCCUR LATER THIS MORNING...ESPECIALLY NEAR THE FRONT. SOUTHERLY GRADIENTS ARE INCREASING. SOUTHERLY WIND 10 TO 15 KT WILL BECOME SOUTHWEST BEHIND TODAYS FRONT...WITH GUSTS OF 20 TO 25 KT WELL INTO THE EVENING HOURS. THE BULK OF THE ACTIVITY WITH THE AFTERNOON CONVERGENCE ZONE SHOULD REMAIN NORTH OF THE AIRPORT. && .MARINE...A VIGOROUS PACIFIC FRONTAL SYSTEM WILL AFFECT THE FORECAST AREA THROUGH TONIGHT. A STRONG COLD FRONT SHOULD REACH THE COAST AROUND 18Z TODAY THEN THE INLAND WATERS BY 21Z...WITH STRONG ONSHORE FLOW IN THE WAKE OF THE FRONT TONIGHT. SOUTHERLY GALES ARE EXPECTED FOR THE COASTAL WATERS...ENTRANCES TO THE STRAIT...ADMIRALTY INLET...AND NORTHERN INLAND WATERS. WESTERLY GALES THROUGH THE STRAIT ARE EXPECTED BEHIND THE FRONT THIS AFTERNOON. WESTERLY SWELL IN THE 18 TO 20 FOOT RANGE ARE EXPECTED TO REACH THE COASTAL WATERS EARLY WEDNESDAY. ANOTHER SYSTEM MAY BRING ANOTHER POSSIBLE ROUND OF GALES TO THE WATERS LATE WEDNESDAY INTO EARLY THURSDAY. 27 && .SEW WATCHES/WARNINGS/ADVISORIES... .WINTER STORM WARNING FOR THE OLYMPICS AND WEST SLOPES OF THE CASCADES. .WIND ADVISORY FOR THE WESTER STRAIT OF JUAN DE FUCA AND THE NW INTERIOR. .GALE WARNING ALL WATERS EXCEPT PUGET SOUND AND HOOD CANAL. .SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL. .SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR BAR. WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:09 PM PST | High Surf Warning | SEW | 12 hr |
Nearby
Wind Advisories in Washington, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.